Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: anyone on midazolam? LOOPS

Posted by chemist on April 22, 2004, at 22:31:25

In reply to Re: anyone on midazolam?, posted by LOOPS on April 22, 2004, at 12:24:04

> > > Hi -
> > >
> > > yes I think I will leave the midazolam alone from now on. I did take a trip to Brazil recently and went 2 weeks without a dose, so hopefully I am not addicted in any way. I'll stick to the zolpidem I think only in emergency and try to do without.
> > >
> > > Yes it is a lot of things. I don't take all these things the same days. Right now I'm taking niacinamide, 5htp, lithium orotate, various minerals and the stuff for night. Insomnia has been a gruesome battle all my life, with intermittent periods where it hasn't been a problem (when I'm happy I guess). It can get so desperate not sleeping. I never even see my husband anymore as he is always working, and then can't even sleep in the same room anymore! Yes I know, usual gripes in the world.
> > >
> > > On a more positive note, I am planning to take 1 valerian early on in the evening, and then maybe one split open and swallowed (gelcaps) later on. The thing is, I take this stuff, but it takes a good 1-2 hours for it to take effect. I know the taste is foul, but if it works faster I'm willing to give it a shot.
> > >
> > > Another positive note - my husband is very understanding and patient, even if he isn't around that much. He has never had problems sleeping, but he knows how upset I am and is always there to listen. The good thing about being married to an astronomer is that when he is working up the mountain nights, I can call him if I have insomnia.
> > >
> > > Thanks for the advice.
> > >
> > > Loops
> >
> > hi loops, it seems that the midazolam scare might have been premature, given your holiday in brazil (run into ronnie biggs, by the way?)...i waver on the insomnia, depending on life events - breakups, deaths, etc. - and it sounds as if your husband is more than in tune with your situation. heck, try zolpidem, see if it gets yo uto where you need to be. if not, midazolam it is. clearly, you are not mixing and matching, although i would caution the supplements you are taking....can i have a fullist with dosage, if you don't mind? all the best, chemist
>
> Yeah sure -
>
> lithium orotate 120mg 3 x daily
> magnesium orotate 500mg (33mg elemental mag) 2 x
> potassium orotate 500mg (99mg) 1x
> B-50 complex 1x
> Solotron multi (incl. 30mg B complex) 1x
> niacinamide (just dropped from 250mg 4x to 100mg 2x)
> siberian ginseng extract before sport
> alternate with ashwagandha extract
> Dang gui extract 1 week per month
>
> midazolam - 7.5 mg (half of 15mg tablet) - no more than twice a week, have decided to drop now
> Zolpidem - 5mg (half of 10mg tablet) - about 3 times a week, but not if can help it
> Valerian - 500mg standardized extract before bed, more if wake up in the night (not mixed).
>
> Oh yes, and up until yesterday 5-htp 100mg 1x
>
> Well that's it. I have tried all kinds of supplements, never too many at one time, and have recently decided to return to concentrating more on herbs, as these seem to build me up a bit more. There used to be a period where I took a few different Chinese formulations and was actually sleeping relatively well.
>
> Do you think the high dose of niacinamide would be contributing to the insomnia in any way?? That is why I am really cutting back to 200mg a day (which is 280 including other multi and B-complex), to see if too much is not helping.
>
> Last night I had a bit of a nightmare as I took the valerian, went to bed at midnight, slept like a rock until 3.00am, totally woke up very suddenly, took another dose of valerian, stayed awake until 6.00am and finally fell into a wild dream state until woke myself up trying to scream at 9.00am. It wasn't a really bad experience as I am usually happy to be dreaming - I usually have dreams of running away from evil people or wolves etc so I'm used to it. I didn't have to do anything much today so at least I could sleep in a bit. I did feel a bit strange this morning.
>
> I'm definitely stopping the 5-htp as well. It seemed to help to start with, but now it just seems to make things worse. I think it best not to mess with my serotonin.
>
> Loops

hi loops, sorry for the delay in getting back...the 5-htp is the precursor for serotonin, so if you have made the decision not to mess with your serotonin levels, probably a good idea to knock it off the list. niacinamide, as far as i know, is not indicated to interfere with sleep. at worst, a deficiency will lead to pellagra. now, there is one far-fetched malady (hartnup disease) in which the absorption of ingested tryptophan (among others) is impaired, and a urine test for tryptophan by-products (such as 5-HTP) that shows abnormally high levels can be treated with niacinamide. doubtful that this is your problem, in that you've been taking plenty of 5-HTP and niacinamide. sorry i cannot be of help on this one - i default to stress and perhaps some of the herbs (of which i am ignorant), and hope you report feeling better if you unclutter your system and maybe start anew...all the best, chemist


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[339009]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:chemist thread:338081
URL: http://www.dr-bob.org/babble/20040417/msgs/339009.html